MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® RENAISSANCE® STEM; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® RENAISSANCE® STEM; HIP COMPONENT
Model Number PLS0R411
Medical Device Problem Codes Difficult to Remove (1528); Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Osteopenia/ Osteoporosis (2651); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, on or about april 30,204 patient had a profemur total hip system implanted in her right hip.On or about (b)(6) 2019 patient reported for revision surgery due to elevated cobal and chromiun levels, pain and evidence of a pseudotumor.Patient's first revision was necessary because the device failed due to corrosion at the neck-stem junction.It was discovered corrosion of the profemur cocr modular neck where it seated in the pocket of the modular stem.The implanted neck and head were revised.After the revision surgery patient reported at least 3 dislocations.The previous events were captured under microport orthopedics group number: 20060165.Additional information received (b)(6) 2022: allegedly, on or about (b)(6) 2021, patient reporter for a revision surgery of the right total hip arthroplasty, revision of both the acetabular and femoral components.Surgeon recommended this second revision surgery due to recurrent instability with dislocations.During revision surgery, surgeon determined the only way to safely remove the modular stem was to perform an extended trochanteric osteotomy(eto), which required four dall miles cables with the use of a 240 mm revision stem.First revision surgery was necessary due to the failure of the profemur total hip system causing metal wear debris and corrosion, elevated metals ions and pseudotumor, the need for second revision surgery, soft tissue damage and loss, along with weakening of the hip joint resulting in frequent dislocations and recurrent instability.It is important to realize that the stem, cup, and liner were implanted during patient's original surgery which occurred on (b)(6) 2014.These 3 components have been revised on (b)(6) 2021 along with the neck and head implanted on (b)(6) 2019.

Brand Name
PROFEMUR® RENAISSANCE® STEM
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key15583485
Report Number3010536692-2022-00357
Device Sequence Number6470813
Product Code JDL
UDI-Device IdentifierM684PLS0R4111
UDI-PublicM684PLS0R4111
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPLS0R411
Device Catalogue NumberPLS0R411
Device Lot Number1528012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/21/2022
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale